Interior controllability of a broad class of reaction diffusion equations. (English) Zbl 1206.93017

Summary: We prove the interior approximate controllability of the following broad class of reaction diffusion equation in the Hilbert spaces \(Z=L^2(\Omega)\) given by \(z'=-Az+1_\omega u(t)\), \(t\in[0,\tau]\), where \(\Omega\) is a domain in \(\mathbb R^n\), \(\omega\) is an open nonempty subset of \(\Omega\), \(1_\omega\) denotes the characteristic function of the set \(\omega\), the distributed control \(u\in L(0,t_1;L^2(\Omega))\) and \(A:D(A)\subset\mathbb Z\to\mathbb Z\) is an unbounded linear operator with the following spectral decomposition: \(Az= \sum_{j=1}^\infty \lambda_j \sum_{k=1}^{\gamma_j}\langle z,\varphi_{j,k}\rangle\varphi_{j,k}\). The eigenvalues \(0<\lambda_1<\lambda_2<\cdots<\cdots\lambda_n\to\infty\) of \(A\) have finite multiplicity \(\gamma_j\) equal to the dimension of the corresponding eigenspace, and \(\{\varphi_{j,k}\}\) is a complete orthonormal set of eigenvectors of \(A\). The operator \(-A\) generates a strongly continuous semigroup \(\{T(t)\}\) given by \(T(t)z= \sum_{j=1}^\infty e^{-\lambda_jt} \sum_{k=1}^{\gamma_j}\langle z,\varphi_{j,k}\rangle\varphi_{j,k}\). Our result can be applied to the \(n\)D heat equation, the Ornstein-Uhlenbeck equation, the Laguerre equation, and the Jacobi equation.


93B05 Controllability
60J65 Brownian motion
80A20 Heat and mass transfer, heat flow (MSC2010)
35K57 Reaction-diffusion equations
Full Text: DOI EuDML


[1] R. F. Curtain and A. J. Pritchard, Infinite Dimensional Linear Systems Theory, vol. 8 of Lecture Notes in Control and Information Sciences, Springer, Berlin, Germany, 1978. · Zbl 0389.93001
[2] R. F. Curtain and H. Zwart, An Introduction to Infinite-Dimensional Linear Systems Theory, vol. 21 of Texts in Applied Mathematics, Springer, New York, NY, USA, 1995. · Zbl 0839.93001
[3] D. Barcenas, H. Leiva, and W. Urbina, “Controllability of the Ornstein-Uhlenbeck equation,” IMA Journal of Mathematical Control and Information, vol. 23, no. 1, pp. 1-9, 2006. · Zbl 1106.93007 · doi:10.1093/imamci/dni016
[4] D. Barcenas, H. Leiva, Y. Quintana, and W. Urbina, “Controllability of Laguerre and Jacobi equations,” International Journal of Control, vol. 80, no. 8, pp. 1307-1315, 2007. · Zbl 1133.93007 · doi:10.1080/00207170701294581
[5] D. L. Russell, “Controllability and stabilizability theory for linear partial differential equations: recent progress and open questions,” SIAM Review, vol. 20, no. 4, pp. 639-739, 1978. · Zbl 0397.93001 · doi:10.1137/1020095
[6] R. Triggiani, “Extensions of rank conditions for controllability and observability to Banach spaces and unbounded operators,” SIAM Journal on Control and Optimization, vol. 14, no. 2, pp. 313-338, 1976. · Zbl 0326.93003 · doi:10.1137/0314022
[7] X. Zhang, “A remark on null exact controllability of the heat equation,” SIAM Journal on Control and Optimization, vol. 40, no. 1, pp. 39-53, 2001. · Zbl 1002.93025 · doi:10.1137/S0363012900371691
[8] E. Zuazua, “Controllability of the linear system of thermoelasticity,” Journal de Mathématiques Pures et Appliquées, vol. 74, no. 4, pp. 291-315, 1995. · Zbl 0846.93008
[9] E. Zuazua, “Controllability of partial differential equations and its semi-discrete approximations,” Discrete and Continuous Dynamical Systems, vol. 8, no. 2, pp. 469-513, 2002. · Zbl 1005.35019 · doi:10.3934/dcds.2002.8.469
[10] L. Hormander, Linear Partial Differential Equations, Springer, New York, NY, USA, 1969.
[11] S. Axler, P. Bourdon, and W. Ramey, Harmonic Function Theory, vol. 137 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 1992. · Zbl 0769.30020 · doi:10.1307/mmj/1029004460
[12] D. Barcenas, H. Leiva, and Z. Sívoli, “A broad class of evolution equations are approximately controllable, but never exactly controllable,” IMA Journal of Mathematical Control and Information, vol. 22, no. 3, pp. 310-320, 2005. · Zbl 1108.93014 · doi:10.1093/imamci/dni029
[13] E. Casas, Introducción a las Ecuaciones en Derivadas Parciales, Universidad de Cantabria, Cantabria, Spain, 1992.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.